I'm trying to avoid going to the doctor so would it be safe to use amoxicillin for bv
This question has also been asked and answered here: Can I use amoxicillin to treat a bacterial vaginitis infection?
16 Nov 2011
Hi, Shezalady. This is from the site www.vaginosis.com; yes, this is a real site. Hope this helps: "The antibiotics metronidazole and clindamycin are the most often employed approach to ridding the vagina of the group of anaerobic bacteria that cause bacterial vaginosis. Metronidazole is available by prescription either in tablet form or as a topical gel for insertion vaginally (brand name Metrogel-vaginal). The oral formulation of generic metronidazole, or its brand name formulation, Flagyl, are most commonly prescribed at a dose of 500 milligrams twice a day for 7 days."
17 Nov 2011
The amoxicillin will NOT touch the bv, sorry. You will have to use metro gel or flagyl and it is rx only. Please be sure and ask also for a diflucan tablet for the yeast infection that will most likely occur after the metro or flagyl. I too recommend the vaginosis.com website and dr. James Christian's article you will find there.
1 Dec 2011
Yes, Augmentin can clear the BV infection and I stumbled upon this accidentally. I was diagnosed with BV and prescribed Metrogel. After treatment, I felt there was still a slight odor. A few months following Metrogel treatment I had gotten sick with Bronchitis. My doctor prescribed Augmentin. I noticed when I finished my course of Augmentin that slight odor was completely gone. I no longer had irritation and I felt completely normal down there again.
- Amoxicillin Information for Consumers
- Amoxicillin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amoxicillin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 3 Sep 2009
Wonder if I can get any Medicine to cure this without having prescription? And Will I Go Through Any Other infection After Curing the yeast ... just ...
4 answers • 16 Nov 2011
So I went to the doctor yesterday because it felt uncomfortable in my lady parts... turned out that I had a yeast infection, UTI (urinary trac ...
1 answer • 27 Feb 2013
the flaygel makes me sick.
2 answers • 3 Jun 2013